Discussions that mention amerge

Headaches & Migraines board


I am so sorry that you are suffering so much!!

I can definately relate. At this point because it has been months, MZ Migraine is probably right--you are most likely experiencing the headaches everyday due to the overuse of pain meds. I just went off all my pain meds 15 days ago. I took Maxalt, Amerge, sometimes Zomig (all triptans) and Excerderin--not all at the same time, but typically I would take 1 triptan and 2 excederin when a headache came on. My doctor had me abruptly stop all of my pain meds. It was the route I really wanted to take--but you can also try weaning off of them. It's not been a fun process and I have a long road ahead of me--but I am commited to this process because I want my life back!! I would be curious to see what would happen if you got all of the pain meds out of your system--I would imagine the headaches would become much less frequent. Obviously though, you would still need to figure out what the headache trigger is so you can treat them with prevenative meds. For me--it's my hormones.

I know the thought of stopping pain meds is very scary. The most terrifying thought for a migraine sufferer is not to have any pain meds. But, I just came to the place where I said enough is enough and though I was terrified, I knew it had to be done. I know eventually I will be able to add back some pain meds--very sparingly--and no more than two days a week. That is actually the limit for pain meds if you are trying to prevent rebounds. I wish I knew that 5 years ago.

Anyway--I know I have given you alot to think about. Best of luck!!

God Bless! :)